Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 37, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at May 11, 2004, 7:08 PM MDT for Garden County, Grant County, Nebraska. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2004, 7:08 PM MDT (01:08 UTC)
- Expired
- May 11, 2004, 8:00 PM MDT
- In force
- 52 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Garden County, NE, Grant County, NE
The radar
The North Platte radar (KLNX), 120 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 1.1 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1951 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 2054 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 273 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
684
WUUS53 KLBF 120108
SVRLBF
NEC069-075-120200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
708 PM MDT TUE MAY 11 2004
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA
GRANT COUNTY IN WEST CENTRAL NEBRASKA
* UNTIL 800 PM MDT
* AT 705 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 17 MILES SOUTHWEST OF
ASHBY...OR ABOUT 26 MILES NORTHWEST OF ARTHUR...AND MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ASHBY AROUND 745 PM MDT
9 MILES NORTHWEST OF HYANNIS AROUND 755 PM MDT
LAT...LON 4166 10231 4165 10201 4175 10200 4176 10169
4206 10154 4208 10199 4200 10199 4199 10233
$$
CABWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 1:50 PM MDT, 5 hours 18 minutes earlier.
Area forecast discussion, May 11, 1:50 PM MDT, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 250 PM CDT TUE MAY 11 2004 ...A DANGEROUS SEVERE WEATHER SITUATION SETTING UP FOR WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT... .DISCUSSION... WILL KEEP THIS BRIEF AS CONVECTION IS BEGINNING TO FIRE ACROSS THE WRN ZONES ATTM. .NEAR TERM (TONIGHT THROUGH FRIDAY)...FIRST ON THE SEVERE WEATHER THREAT TONIGHT...CLOUD FREE SKIES ALREADY HAVE ALLOWED TEMPS TO SURGE INTO THE LWR TO MID 80S ACROSS THE ENTIRE FA. WHERE TO START...SVR PARAMETERS VERY FAVORABLE FOR THE WHOLE PLETHORA OF SVR WX. CAPES WELL OVER 2K J/KG ALONG AND AHEAD OF THE FRONT. CINS VERY WEAK ALONG THE LEADING EDGE OF THE DRYLINE AND 0-6KM SHEAR WELL OVER 40+ KTS THIS AFTERNOON. AS OF 19Z DRYLINE ALREADY BEGINNING TO SURGE EWD INTO ERN COLORADO AS EVIDENCED FROM DEW POINTS IN THE 20S AND 30S FROM AKRON SWD. TIME THIS WITH THE ARRIVAL OF THE H5 SHORTWAVE OVER CENTRAL CO ATTM...INITIATION SHOULD START JUST TO OUR WEST AND SW NEAR 20Z WITH THINGS GETTING REAL INTERESTING BY 00Z. AGREE TOTALLY WITH SPC ON TORNADO THREAT LATER THIS EVENING AS 0-2KM HELICITIES ECLIPSE 400 ALONG A LINE FROM OGA TO IML BY 3Z. THIS CORRELATES WELL WITH EHIS BETWEEN 3-4 RIGHT ON TOP OF LBF BY 03Z. IN SHORT...ITS GOING TO GET REAL INTERESTING. TURNING TO THE WINDS TONIGHT...WINDS POST FRONTAL WILL BE TRICKY TONIGHT AND AM CONSIDERING EXTENDING THE WIND ADVZY INTO THE OVERNIGHT HRS FOR NRLY WINDS BEHIND THE FRONT. MESO ETA SFC PRESSURE RISES ARE >9MB/3HR ALONG AND JUST BEHIND THE FRONT...WITH H85 WINDS IN EXCESS OF 40KTS LEADS TO ME TO BELIEVE WE MAY NEED SOME SORT OF HEADLINE. ON WEDNESDAY...SFC FRONT DIVES INTO KANSAS WITH SVR THREAT SHIFTING SOUTH. AFTER MAINLY DRY CONDS ON WEDNESDAY...ANOTHER SHOT OF THUNDERSTORMS WILL BE POSSIBLE WEDS NIGHT NORTH OF THE FRONT. RIGHT NOW BOTH THE GFS AND ETA SOLNS DEVELOP A MCS COMPLEX FROM CENTRAL NEB (GFS) TO KS (ETA). WITH THE FRONT DRAPED ACROSS KANSAS...THE ETA SOLN IS MORE TO MY LIKING. WILL RAMP UP POPS IN THE SOUTH AND DECREASE IN THE NORTH FOR WEDS NIGHT. WILL CONTINUE MENTION OF RAIN SNOW MIX ACROSS THE NWRN ZONES LATE ON WEDS NIGHT AS H85 TEMPS CONTINUE TO SHOW SIGNS OF DIPPING INTO NEGATIVE TERRITORY. FROST/FREEZE NOTION STILL IN THE BACK OF OUR MINDS ON FRIDAY AM AS 1025 HIGH BUILDS OVHD AND SFC DEW POINTS DIP INTO THE UPPR 20S. WILL CONTINUE TO HIGHLIGHT VIA THE HWO. .LONG TERM (SATURDAY THROUGH TUESDAY)...LOW AMPLIFIED RIDGING PREVIOUSLY ADVERTISED IN YESTERDAYS LONG RANGE MODELS HAS FLATTENED SUBSTANTIALLY AND HAS TRANSITIONED TO WSWRLY FLOW INTO THE FIRST PART OF NEXT WEEK. THIS IS A RESPONSE TO THE HUDSON BAY LOW NOT RETREATING NWD AS PREVIOUSLY THOUGHT. WITH THE PERSISTENT WSWRLY FLOW NEXT WEEK AND PERSISTENT LEE TROFING...COULD SEE A REPEAT OF WHAT WE ARE SEEING THIS WEEK...THAT IS...MORE STORMY WEATHER. WILL MAKE SOME MINOR TWEAKS TO THE EXTENDED...MAINLY AFTER SUNDAY...FOR PRECIP CHANCES. WILL TRY TO TIME THIS DIURNALLY FOR LATE AFTERNOON THROUGH LATE EVENING...UNTIL THE SHORTWAVE TIMING BECOMES MORE DEFINED. && .LBF...WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY THROUGH 9 PM CDT FOR ZONES NEZ005>009-024>027-036>038-057>059-069>071 WIND ADVISORY THROUGH 11PM CDT 007-010-028-029. && CLB
Hazardous weather outlook, May 11, 4:29 PM MDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 529 PM CDT TUE MAY 11 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-121030- ARTHUR-BLAINE-BOYD-BROWN-CHASE-CUSTER-DEUEL-EASTERN CHERRY-FRONTIER- GARDEN-GARFIELD-GRANT-HAYES-HOLT-HOOKER-KEITH-KEYA PAHA-LINCOLN- LOGAN-LOUP-MCPHERSON-PERKINS-ROCK-SHERIDAN-THOMAS-WESTERN CHERRY- WHEELER- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 529 PM CDT TUE MAY 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT ...THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA WITH THE EXCEPTION OF THE EASTERN PANHANDLE... ...A WIND ADVISORY IN EFFECT THIS EVENING FOR THE OUTLOOK AREA EAST OF A LINE FROM OGALLALA TO VALENTINE... A HIGHLY VOLATILE AND DANGEROUS SITUATION IS DEVELOPING THIS EVENING. SEVERE THUNDERSTORMS ARE LIKELY ACROSS WESTERN PORTIONS OF THE OUTLOOK AREA WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. ACROSS SOUTHWESTERN PORTIONS OF THE OUTLOOK AREA...IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...SHEAR PROFILES FAVOR AN ISOLATED TORNADO THROUGH SUNSET. A STRONG COLD FRONT WILL ENTER NORTHWESTERN PORTIONS OF THE OUTLOOK AREA THIS EVENING. AS THIS FEATURE MOVES INTO MOIST...VERY UNSTABLE AIR...THUNDERSTORMS WILL FIRE ALONG AND AHEAD OF THE FRONT...OVER THE EASTERN PANHANDLE AND WESTERN PORTIONS OF THE OUTLOOK AREA. RAPID DEVELOPMENT OF SUPERCELL THUNDERSTORMS WILL CONTINUE INTO THE OVERNIGHT HOURS AS THE FRONT MOVES EAST. DURING THE OVERNIGHT HOURS LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. CONCERNING THE WIND ADVISORY...GUSTY SOUTHERLY WINDS ARE EXPECTED ACROSS CENTRAL AND EASTERN PORTIONS OF THE OUTLOOK AREA THROUGH LATE EVENING. WIND SPEEDS WILL RANGE FROM 25 TO 35 MPH...WITH GUSTS TO 45 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH PRESSURE BUILDING IN BEHIND THE FRONT WILL CAUSE STRONG NORTHWESTERLY WINDS TO BLOW ON WEDNESDAY. COLD TEMPERATURES MAY AFFECT PARTS OF WESTERN NEBRASKA FRIDAY MORNING WITH THE POTENTIAL FOR CLEAR SKIES AND COLD CANADIAN HIGH PRESSURE TO SETTLE OVER THE OUTLOOK AREA. TEMPERATURES MAY DIP INTO THE MID 30S AND COULD CAUSE AREAS OF FROST IN LOW LYING AREAS FRIDAY MORNING. STARTING SATURDAY...THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY DURING THE LATE AFTERNOON AND EVENING ACROSS THE OUTLOOK AREA THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD BE ALERT AND READY FOR ACTIVATION THIS EVENING. CLB
In the hours before
Local storm report, May 11, 3:25 PM MDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT-CORRECTED EVENT TIME
NATIONAL WEATHER SERVICE NORTH PLATTE NE
425 PM CDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1226 AM HAIL 2 N VENANGO 40.79N 102.04W
05/11/2004 1.75 INCH PERKINS NE PUBLIC
&&
CLBLocal storm report, May 11, 4:44 PM MDT, 2 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
544 PM CDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 17 S ELI 42.69N 101.44W
05/11/2004 0.75 INCH CHERRY NE PUBLIC
&&
RLBLocal storm report, May 11, 5:08 PM MDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
608 PM CDT TUE MAY 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL CODY 42.94N 101.25W
05/11/2004 0.75 INCH CHERRY NE PUBLIC
&&
RLBSpecial weather statement, May 11, 6:06 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 706 PM CDT TUE MAY 11 2004 NEZ004-022-056-057-120035- DEUEL NE-GARDEN NE-KEITH NE-SHERIDAN NE- INCLUDING THE CITIES OF...BIG SPRINGS...CHAPPELL...GORDON... HAY SPRINGS...OGALLALA...OSHKOSH AND RUSHVILLE 706 PM CDT TUE MAY 11 2004 ...SEVERE THUNDERSTORM WATCH NUMBER 184 IN EFFECT FOR SHERIDAN...GARDEN...DEUEL...AND KEITH COUNTIES HAS BEEN ALLOWED TO EXPIRE. THE SEVERE THUNDERSTORM WATCH IN EFFECT FOR CHERRY...GRANT...ARTHUR...MCPHERSON...HOOKER...THOMAS...AND LOGAN COUNTIES HAS BEEN REPLACED WITH A NEW THUNDERSTORM WATCH NOW IN EFFECT UNTIL 1 AM CDT (MIDNIGHT MDT). BUTTLER
Special weather statement, May 11, 7:06 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 806 PM CDT TUE MAY 11 2004 NEZ058-059-069>071-120130- CHASE NE-FRONTIER NE-HAYES NE-LINCOLN NE-PERKINS NE- INCLUDING THE CITIES OF...CURTIS...GRANT...HAYES CENTER... IMPERIAL AND NORTH PLATTE 806 PM CDT TUE MAY 11 2004 ...TORNADO WATCH NUMBER 185 HAS BEEN CANCELLED... THE WIDESPREAD THREAT FOR TORNADO DEVELOPMENT HAS DIMINISHED...SO THE TORNADO WATCH IS NO LONGER IN EFFECT. OTHER THUNDERSTORMS ARE EXPECTED THIS EVENING AS A COLD FRONT MOVES THROUGH SOUTHWESTERN NEBRASKA. MASEK
Nearby
Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.